MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. TURON SHOUDLER; HEAD, HUMERAL, NEUTRAL, 46-16

ENCORE MEDICAL, L.P. TURON SHOUDLER; HEAD, HUMERAL, NEUTRAL, 46-16
Catalog Number 520-46-016
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the hemi needing to be converted to total.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was the patient needed to be convert from a hemi shoulder to a total shoulder system.The in-vivo length of patient service for the implant was 2.4 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the surgeon deemed it was necessary to convert the patient to a total shoulder.The reason/root cause for the need to convert was not reported.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOUDLER
Common Device Name
HEAD, HUMERAL, NEUTRAL, 46-16
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6400820
Report Number1644408-2017-00140
Device Sequence Number1377981
Product Code KWS
UDI-Device Identifier00888912024884
UDI-Public(01)00888912024884
Combination Product (Y/N)N
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2019
Device Catalogue Number520-46-016
Device Lot Number917C1047
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2017
Supplement Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-46-016,LOT 917C1047
Outcome Attributed to Adverse Event Required Intervention;